High Blood Pressure Support
1,358 members327 posts

BP Tablets

Amlodipine 5mg (spelling) just wondering if anyone has had a ny side effects using these for BP.

I have terrible stomach cramps and wind

13 Replies
oldestnewest

I was on Amlodipine for a while and felt absolutely dreadful! My whole body bloated, I had no energy and just wanted to curl up and die! I am now on Felodipine and feeling much better.

Di

Reply

I'm on 10mg and they've worked great for me. Bp was around 280/190 and its in normal range now. I was exausted when i 1st started them but thats calmed down now and don't have any noticeable side effects. Hope u start feeling better soon.

Reply

Do you mind me asking how long the exhaustion lasted for. I’ve been taking 5mg for almost four weeks and felt awful for the first few days. Apart from slightly swollen ankles everything seemed to have calmed down but today I’ve felt like everything is an effort and I’ve had slight abdominal pains. It could be unrelated but since reading various online reports I’ve become neurotic about every ache and pain.

I guess generally people don’t post good news.

Reply

Oh, Wow! Darkfairy. "280/190". I thought mine was bad enough last week at 240/110. Amlodipine unfortunately proved a no-no for me as it caused such swelling in my ankles and lower legs that I was diagnosed with varicose eczema. Even after coming off the Amlodipine, the side effect remains. I guess I should have stopped it much sooner. Many different BP pills later, the only one my body has tolerated thus far is Losartan. However, another tablet was added to the mix last week. After 4 days on this new drug (Hydralazine), yesterday I ended up in A&E on a drip with horrendous diarrhea and vomiting. A&E didn't think the cause was the new pill so I took it again last night and, so far, today am ok. Just a bit concerned that it might all go pear-shaped again after it being absorbed for another few days - fingers crossed it doesn't as I desperately need to get my BP down.

Reply

Hello

Since my original post i seem to have settled with the Amlodipine, Lisonpril was added as they thought my BP was still rather high, but had to stop them as i developed a rather nasty dry cough. So they put me on Candesarten, these made my feet swell to the point of feeling the skin stretch.

I have a tendency to one swollen foot permanent after spraining it badly years ago, but my other foot definitely swelled too.

The Candesarten was then stopped and the swelling in one foot has totally gone down and the other is just slightly swollen which is expected.

I was told it would most definitely be the Amlodopine that would be causing the swelling.

So i proved them wrong.

Reply

I had swollen ankles and so exhausted I couldn't climb the hill to work so came off them after a month. For the last 15 yrs I have been on candesarten, doxazosin and bendroflumethiazide, no problems.

Reply

MY DAUGHTER WAS PUT ON AMLODAPINE AND HER ANKLES SWELLED IN THE FIRST WEEK. HER DR. TOOK HER OFF IT. I ALSO HAVE 2 OLDER LADIES THAT I KNOW WELL LOST ALL THEIR HAIR..THEY ARE DEVASTATED, THEIR HAIR NEVER GREW BACK AND THEY ARE WEARING WIGS!! MY ADVICE IS THIS DRUG SHOULD BE BANNED!! YOUR DR. NEEDS TO CHANGE YOUR MED.

Reply

Hi The two women who lost their hair; were they on amldapone? I was put on Losartan last September . My blood pressure reading was 180

Reply

No problems with amlodipine. I also take ramipril, doxazosin and bendroflumethiazide.

Reply

Any one suffering with Migraines as well as there Blood Pressure problems

Reply

Meant to add this onto the other post.

I had a migraine over the weekend and the Blood pressure spiked to 144/85 not high i know. Then i started to feel breathless and then Sunday morning it was 144/87.

I was told if it went higher than 145/80 to contact my surgery. Couldn't do this so monitored my BP during the day with this i had other symptoms of feeling sick, after headache from the Migraine and generally washed out.

early evening reading was 185/98. Called out of hours but no success till they tried me at 9.45pm which i missed.

Later reading was 198/100 so tried 111 again finally got through and was told to go to out of hours at 11.15pm that eve, saw doctor and told me to take 2 of my 5 mg tablets every day and see my own doctor at the end of the week.

Another migraine last night

Are theses connected in any way with the BP or visa versa

My bp this morning was 167/99.

Now at 16.14pm its 164/91

Any one else having these issues

Reply

Update Amlodopine is fine now no problems

Reply

Amlodipine caused such horrible swelling of my feet and ankles that I couldn’t get shoes on. I had to go off it.

Reply

You may also like...